MAUDE Adverse Event Report: COOK INC BANDER URETERAL DIVERSION STENT SET; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC BANDER URETERAL DIVERSION STENT SET; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that prior to performing an unspecified procedure, the physician opened a package containing bander ureteral diversion stent set and found that the device was kinked.The device did not come in contact with the patient.There was no known patient harm reported and no additional information has been provided regarding patient outcome.
 
Additional Manufacturer Narrative
Investigation  evaluation: investigation methods used include a review of complaint history, the device history record, specifications, and a visual inspection of the returned device.One opened bander ureteral diversion stent set package was returned for investigation.The package labeled rpn 025227, lot number 7763733.The 8fr stent catheter was smashed 2cm from the base of the coil at the third ink band.The catheter would not wire through the damaged area of the catheter using an hsf-038-50-qc wire guide.Since the package was open when returned, it cannot be determined if the device was damaged during manufacturing, packaging processes, or handling of the device during preparation for a procedure.There is no indication that a design or process-related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record was performed.There were no non-conformance's noted during the manufacturing process.A review of complaint history for this device/lot combination revealed there have been no other complaints received.Based on the information provided, a definitive root cause cannot be established at this time.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
BANDER URETERAL DIVERSION STENT SET
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6676298
Report Number1820334-2017-01538
Device Sequence Number1882961
Product Code GBL
UDI-Device Identifier00827002169968
UDI-Public(01)00827002169968(17)200320(10)7763733
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number025227
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/09/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1